Work

Paclitaxel-induced Neutrophilic Adverse Reaction and Acral Erythema

Year: 2011
Type: article
Study design: Case Report
Abstract: Paclitaxel, a microtubule-stabilizing anti-neoplastic agent that belongs to the family of taxanes, is used in the treatment of advanced and/or refractory lung, breast, head, neck and other epithelial cancers. Site-specific reactions, such as inflammation at injection sites or cellulitis after extravasation (1), have been reported. Adverse cutaneous reactions associated with paclitaxel treatment include bullous fixed drug eruption (2), erythema multiforme (3), pustular eruption (4), scleroderma-like cutaneous lesions (5), onycholysis (6), and acral erythema (one case) (7). Of note, acral erythema (erythrodysesthesia) has been reported with multi-drug chemotherapy protocols that included paclitaxel (8, 9). We report here the first case of paclitaxel-induced neutrophilic adverse reaction with concomitant acral erythema, and highlight the mechanisms that may be involved.
Language: English
Subfield: Dermatology
Field: Medicine
Open Access status: gold
Estimated APC paid: $1,725
OpenAlex ID: W2400340579
FWCI: 2.137
Cites: 15
Cited by: 9
Related to: 10